MAUDE Adverse Event Report: Micro Therapeutics, Inc. dba ev3 APOLLO; AGENT, INJECTABLE, EMBOLIC

Micro Therapeutics, Inc. dba ev3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Compatibility Problem (2960); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that resistance was encountered in the proximal end of an apollo microcatheter during onyx liquid embolic injection and the microcatheter occluded.The patient was undergoing surgery for treatment of an arteriovenous malformation (avm).It was noted the patient's vessel tortuosity was moderate.Right femoral artery access vessel diameter was 7 mm.An intermediate catheter was used to advance the apollo microcatheter to the target lesion, and embolization was initiated.After flushing the catheter with dmso and preparing to inject onyx, it was found that onyx could not come out from the microcatheter.The operator then attempted to inject onyx while withdrawing the microcatheter, but onyx still could not come out and the resistance was very high.The microcatheter was then removed from the patient's body and dmso was injected, but the resistance remained high and nothing could come out.A new microcatheter (echelon 10 model 105-5091-150, lot 0232208029) was subsequently used instead, and the procedure was completed successfully.No patient symptoms or complications were associated with this event.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Additional information received reported that the avm was located in the internal carotid artery.The model and lot # of onyx was 105-7000-060, lot d029637.The onyx was not replaced to complete the procedure.No causes or contributing factors for the resistance/occlusion or for the onyx premature solidification were identified.The dead space of the delivery catheter was filled with dmso.There was no friction or difficulty during initial flushing.There was kink or damage on the catheter.The injection waiting time or pause time between the injections was 60 seconds.The injection rate was followed as indicated in the ifu.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box, a sealed plastic biohazard pouch, and within a dispenser coil.Damage location details: the apollo catheter hub was broken off and not returned for assessment.The catheter body was found to be in good condition.The distal shaft was found to be in good condition; however, the detachable tip was found to be detached.The detachable distal tip was returned and found to be in good condition.No other anomalies were observed.Testing/analysis: the apollo catheter distal shaft inner ldpe was cut opened and measured to be 1.87mm which was found to be within specification.The detachable tip was measured to be 1.9mm.No other testing was able to be performed.Conclusion: based on the device analysis and reported information, the customer's report of a "catheter kink/damage" was able to be confirmed, as the apollo catheter was returned damaged (broken/separated).It is possible that the reported ¿advancement against resistance¿ may have contributed to the catheter kink/damage, as no damaged was mentioned prior to use; however, the root cause for the ¿catheter kink/damage¿ could not be determined.Based on the device analysis and reported information, the customer's report of a "catheter resistance during delivery" was able to be confirmed, as the damaged observed with the apollo catheter was found to be consistent with ¿advancement against resistance¿.It is possible that the ¿patients vessel tortuosity¿ may have contributed to the resistance, as the report mentions that ¿patient's vessel tortuosity was moderate¿.However, no root cause for the ¿catheter resistance¿ could be determined.Based on the device analysis and reported information, the customer's report of a "catheter occlusion" was unable to be confirmed.The catheter was returned damaged and unable to be flushed.No cause could be determined for the reported ¿catheter occlusion¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
Micro Therapeutics, Inc. dba ev3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
+1(763)526-5677
MDR Report Key50899732
Report Number2029214-2026-01923
Device Sequence Number5829640
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)280907(10)D067754
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberD067754
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight128 LB